MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS100SB2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that the trs100sb2, anchor tissue retrieval system device was being used in a lap appy procedure on (b)(6) 2024, and "the bag breaks".The procedure was completed without the use of an alternate device and with a delay of 5 minutes.Further assessment found that the "bag detached from device improperly" while inside the surgical site.The bag did not fragment; the specimen did not fall out of the bag, and was ¿pulled out¿.There was no injury, medical/surgical intervention or extended hospitalization required for the patient, and the patient's current status is "fine".This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one trs100sb2 in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the shaft is bent at the tip.The retrieval bag was not returned with the device.Root cause cannot be determined, however, based upon evaluation of the device and ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised that only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.Do not use the anchor¿ tissue retrieval system¿ if resistance is met upon deployment.Improper use of the anchor¿ tissue retrieval system¿ may result in perforation of tissue and subsequent bleeding.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20556322
Report Number3007305485-2024-00160
Device Sequence Number8979501
Product Code GCJ
UDI-Device Identifier20653405986109
UDI-Public(01)20653405986109(17)270809(10)202408094
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTRS100SB2
Device Lot Number202408094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic